Afternoon D & C Dedicated To Mumbai
Home > Health & Fitness > Some signs of drug overdose

Some signs of drug overdose

Tuesday, April 17, 2018

In our quick-fix world, it is very easy to pop pills, but how do you recognise if your loved ones are consuming more than they should?

The issue of drug overdose has been in the news lately,   The fact is that in our quick-fix world, it is very easy to pop pills and other stimuli as we try to cope with various forms of stress.

The first time, it doesn’t seem like a big deal; then as the dependency grows, so does the amount we consume.

The effects are also easy to conceal initially, so often, family members and other loved ones do not recognise that there may be a problem.

If substance abuse continues, however, it can cause serious concerns. So how do you recognise that there may be a problem before it becomes too much to handle?

While the physical and psychological signs of drug overdose can differ depending on what the person has taken and whether it was combined with something else—say, alcohol and anti-depressants—there are some common signs that you should watch out for.

  • Walking unsteadily;
  • Dilated pupils;
  • Difficulty in breathing, which can include either shallow breathing or complete cessation;
  • Chest pain;
  • Nausea or vomiting;
  • Blue lips or fingers;
  • Violent or aggressive behaviour;
  • A sense of disorientation or confusion;
  • Abnormally high body temperature;
  • Skin can be cool and sweaty, or hot and dry.
  • Tremors or convulsions;
  • Seizures
  • Unresponsiveness
  • Paranoia.

While the person may not show all of these signs, even a few of these should be warning enough; pay attention before it gets worse.

There are also certain actions that can increase the risk of drug overdose.

If someone in your family has overdosed before, never let your guard down; it could happen again.

Here are some risk factors that you should be aware of:

  • Prior overdose;
  • Significant dependence on the drug;
  • Abusing a range of substances;
  • Gradually increasing the amount consumed;
  • Taking too much at a time;
  • Refusing to seek help when suggested.

Sometimes, when the body has got accustomed to the presence of the substance in the system, it needs higher amounts to achieve the same effects. Long-term use of such drugs can cause people to take it more frequently, and this can lead to a higher risk of overdosing.

Drug addiction of any kind, even if it is the “nice” drugs that doctors recommend, can impact the entire family. Be sensitive to the needs of people around you, especially if they are trying to hide their problem.

If there is a problem, don’t try to deal with it at home. Any person who is suspected of narcotics overdose should be given immediate medical attention. Look out for shallow breathing and small pupils.

COMMENTS
No Comments Posted
POST YOUR COMMENTS
Name:  
 
Email:    
Comments:
 
 
City news
The court was hearing the kidnapping and ...
The city's green lungs are losing big time ...
As per procedure, an arrested person should be ...
90% of marriages in our country are still arrange
Dr. Rajan B. Bhonsle, M.D. (Bom)
Consulting Sex Therapist & Counsellor
Dr. (Mrs.) Minnu R. Bhonsle, Ph.D.
Consulting Psychotherapist & Counsellor
Astrology
Select Sun sign:
 
Aries (Mar 21 - Apr 20)
Aries (Mar 21 - Apr 20)Ganesha says go ahead and indulge in your artistic self today. You can reorganise your home or work place. Expenses are on the cards. If you have been longing for that expensive dressing table or a study table, buy it. Indulgence is okay sometimes.
- Advertising -
The classroom looks altogether different today th
With less than 2 months left to UPSC Civil Servic
Human resources are like natural resources; they'
Read More